Advertisement

Geometriae Dedicata

, 121:205 | Cite as

Factorial hypersurfaces in \(\mathbb{P}^4\) with nodes

  • Ivan Cheltsov
  • Jihun Park
Original Paper

Abstract

We prove that for n =  5, 6, 7 a nodal hypersurface of degree n in \(\mathbb{P}^4\) is factorial if it has at most (n − 1)2 − 1 nodes.

Keywords

Nodal hypersurface Factoriality Integral homology Base-point-freeness 

Mathematics Subject Classifications (2000)

14C20 14J17 14J30 14J70 

References

  1. 1.
    Andreotti A., Frankel Th. (1959) The Lefschetz theorem on hyperplane sections. Ann. Math. 69, 713–717CrossRefMathSciNetGoogle Scholar
  2. 2.
    Bese, E.: On the spannedness and very ampleness of certain line bundles on the blow-ups of \(\mathbb{P}_{\mathbb{C}}^{2}\) and \(\mathbb{F}_{r}\). Math. Ann. 262, 225–238 (1983)Google Scholar
  3. 3.
    Cheltsov I. (2005) On factoriality of nodal threefolds. J. Algebra Geom. 14, 663–690MATHMathSciNetGoogle Scholar
  4. 4.
    Cheltsov I. (2006) Nonrational nodal quartic threefolds. Pac. J. Math. 226, 65–81MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Ciliberto, C., di Gennaro, V.: Factoriality of certain hypersurfaces of \(\mathbb{P}^3\) with ordinary double points. Encyclopaedia of Mathematical Sciences, vol. 132, pp. 1–9 Springer-Verlag, Berlin (2004)Google Scholar
  6. 6.
    Cynk S. (2001) Defect of a nodal hypersurface. Manuscripta Math. 104, 325–331MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Davis, E., Geramita, A.: Birational morphisms to \(\mathbb{P}^{2}\): an ideal-theoretic perspective. Math. Ann. 279, 435–448 (1988)Google Scholar
  8. 8.
    Edmonds J. (1965) Minimum partition of a matroid into independent subsets. J. Res. Nat. Burns Stand. Sect. B 69B, 67–72MathSciNetGoogle Scholar
  9. 9.
    Eisenbud, D., Koh, J-H.: Remarks on points in a projective space. Commutative Algebra, Berkeley, CA. Mathematical Science Research Institute Publications, vol. 15, pp. 157–172, Springer, New York (1987)Google Scholar
  10. 10.
    Esnault H., Viehweg E. (1984) Dyson’s lemma for polynomials in several variables (and the theorem of Roth). Invent. Math. 78, 445–490MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Mella, M.: Birational geometry of quartic 3-folds II: the importance of being \(\mathbb{Q}\)-factorial. Math. Ann. 330, 107–126 (2004)Google Scholar
  12. 12.
    Milnor J. (1968) Singular points of complex hypersurfaces, Annals of Mathe. Stud. vol, 61. Princeton University Press, NJGoogle Scholar
  13. 13.
    Nadel A. (1990) Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature. Ann. Math. 132(2):549–596MathSciNetCrossRefGoogle Scholar
  14. 14.
    Park, J., Woo, Y.: A remark on hypersurfaces with isolated singularities. Manuscripta Math. (to appear)Google Scholar

Copyright information

© Springer Science + Business Media B.V. 2006

Authors and Affiliations

  1. 1.School of MathematicsUniversity of EdinburghEdinburghUK
  2. 2.Department of MathematicsPOSTECHPohang, KyungbukRepublic of Korea

Personalised recommendations